Geometrical constructions of equilibrium states
Mathematics Research Reports, Volume 2 (2021) , pp. 45-54.

In this note we report some advances in the study of thermodynamic formalism for a class of partially hyperbolic systems—center isometries—that includes regular elements in Anosov actions. The techniques are of geometric flavor (in particular, not relying on symbolic dynamics) and even provide new information in the classical case.

For such systems, we give in particular a constructive proof of the existence of the SRB measure and of the entropy maximizing measure. We also establish very fine statistical properties (Bernoulliness), and we give a characterization of equilibrium states in terms of their conditional measures in the stable/unstable lamination, similar to the SRB case. The construction is applied to obtain the uniqueness of quasi-invariant measures associated to Hölder Jacobians for the horocyclic flow.

Received:
Revised:
Published online:
DOI: https://doi.org/10.5802/mrr.9
Classification: 37D35,  37D30
Keywords: equilibrium states, conditional measures, unique ergodicity
@article{MRR_2021__2__45_0,
     author = {Pablo D. Carrasco and Federico Rodriguez-Hertz},
     title = {Geometrical constructions of equilibrium states},
     journal = {Mathematics Research Reports},
     pages = {45--54},
     publisher = {MathOA foundation},
     volume = {2},
     year = {2021},
     doi = {10.5802/mrr.9},
     language = {en},
     url = {https://mrr.centre-mersenne.org/articles/10.5802/mrr.9/}
}
Pablo D. Carrasco; Federico Rodriguez-Hertz. Geometrical constructions of equilibrium states. Mathematics Research Reports, Volume 2 (2021) , pp. 45-54. doi : 10.5802/mrr.9. https://mrr.centre-mersenne.org/articles/10.5802/mrr.9/

[1] M. Babillot; F. Ledrappier Geodesic paths and horocycle flow on abelian covers, Lie groups and ergodic theory, Tata Inst. Fund. Res. Stud. Math., Bombay, 1998, pp. 1-32

[2] C. Bonatti; L. Diaz; M. Viana Dynamics Beyond Uniform Hyperbolicity, Encyclopaedia of Mathematical Physics, 102, Springer-Verlag, 2005

[3] Yannick Guedes Bonthonneau; Colin Guillarmou; Tobias Weich SRB measures for Anosov actions, 2021 (Preprint. https://arxiv.org/abs/2103.12127)

[4] R. Bowen Markov Partitions for Axiom A Diffeomorphisms, American Journal of Mathematics, Volume 92 (1970) no. 3, pp. 725-747

[5] R. Bowen Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lect. Notes in Math., Volume 407, Springer-Verlag, Berlin, 1975, pp. 1-73

[6] R. Bowen; D. Ruelle The ergodic theory of Axiom A flows, Invent. Math., Volume 29 (1975), pp. 181-202

[7] M. Brin; A. Katok On local entropy, Lect. Notes in Math., Volume 1007, Springer-Verlag, Berlin, 1983 | Article

[8] K. Burns; A. Wilkinson On the Ergodicity of Partially Hyperbolic Systems, Ann. of Math, Volume 171 (2010), pp. 451-489

[9] P. D. Carrasco; F. Rodriguez Hertz Contributions to the ergodic theory of hyperbolic flows: unique ergodicity for quasi-invariant measures and equilibrium states for the time-one map, 2021 (Preprint. https://arxiv.org/abs/2103.07333)

[10] P. D. Carrasco; F. Rodriguez Hertz Equilibrium states for center isometries, 2021 (Preprint. https://arxiv.org/abs/2103.07323)

[11] V. Climenhaga; Ya. Pesin; A. Zelerowicz Equilibrium measures for some partially hyperbolic systems, Journal of Modern Dynamics, Volume 16 (2020) no. 0, pp. 155-205

[12] R. Douady; J. C. Yoccoz Nombre de Rotation des Diffeomorphismes du Cercle et Mesures Automorphes, Regular and Chaotic Dynamics, Volume 4 (1999) no. 4, p. 19

[13] Alex Eskin Unipotent Flows and Applications, Homogeneous Flows, Moduli Spaces and Arithmetic (Clay Mathematics Proceedings), Volume 10 (2007), pp. 71-130

[14] Mariusz Urbanski Feliks Przytycki Conformal Fractals - Ergodic Theory Methods, Cambridge University Press, 2011, 366 pages

[15] H. Furstenberg The unique ergodigity of the horocycle flow, Lect. Notes in Math., Volume 318, Springer-Verlag, Berlin, 1973, pp. 95-115

[16] M. Grayson; C. Pugh; M. Shub Stably Ergodic Diffeomorphisms, Annals of Mathematics, Volume 140 (1994) no. 2, pp. 295-329

[17] M. de Guzman Differentiation of Integrals in R n , Lect. Notes in Math., Volume 481, Springer-Verlag, Berlin, 1975

[18] F. Rodriguez Hertz; M. A. Rodriguez Hertz; R. Ures Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle, Invent. Math., Volume 172 (2008), pp. 353-381

[19] F. Rodriguez Hertz; M. Rodriguez Hertz; R. Ures A Survey of Partially Hyperbolic Dynamics, Partially Hyperbolic Dynamics, Laminations and Teichmuller Flow (Fields Institute Communications), Volume 51 (2007), pp. 35-88

[20] A. Katok; R. J. Spatzier Invariant measures for higher-rank hyperbolic abelian actions, Ergodic Theory and Dynamical Systems, Volume 16 (1996) no. 4, pp. 751-778

[21] F. Ledrappier; L.-S. Young The metric entropy of diffeomorphisms. I. Characterization of measures satisfying Pesin’s entropy formula, Ann. of Mathematics, Volume 122 (1985), pp. 509-539

[22] F. Ledrappier; L.-S. Young The metric entropy of diffeomorphisms. II. Relations between entropy, exponents and dimension, Ann. of Mathematics, Volume 122 (1985), pp. 540-574

[23] B. Marcus Unique ergodicity of the horocycle flow: Variable negative curvature case, Israel Journal of Mathematics, Volume 21 (1975) no. 2-3, pp. 133-144

[24] G. A. Margulis On some aspects of the theory of Anosov systems, Springer, 2004

[25] D. Ornstein; B. Weiss Geodesic flows are Bernoullian, Israel Journal of Mathematics, Volume 14 (1973) no. 2, pp. 184-198

[26] S. J. Patterson The limit set of a Fuchsian group, Acta Mathematica, Volume 136 (1976) no. 0, pp. 241-273

[27] C. Pugh; M. Shub Stable Ergodicity and Julienne Quasi-Conformality, JEMS, Volume 2 (2000) no. 1, pp. 1-52

[28] J. F. Quint An overview of Patterson-Sullivan theory, The barycenter method, FIM, Zurich (2006)

[29] Marina Ratner Raghunathan’s topological conjecture and distributions of unipotent flows, Duke Mathematical Journal, Volume 63 (1991) no. 1, pp. 235-280

[30] V. Rokhlin On the Fundamental Ideas of Measure Theory, Transl. Amer. Math. Soc., Volume 10 (1962), pp. 1-52

[31] D. Ruelle A measure associated with Axiom-A attractors, American Journal of Mathematics, Volume 98 (1976) no. 3, p. 619

[32] D. Ruelle Thermodynamic formalism. The mathematical structures of equilibrium statistical mechanics, Cambridge University Press, Cambridge, 2004

[33] O. Sarig Symbolic dynamics for surface diffeomorphisms with positive entropy, Journal of the AMS, Volume 26 (2013), pp. 341-426

[34] B. Schapira On quasi-invariant transverse measures for the horospherical foliation of a negatively curved manifold, Ergodic Theory and Dynamical Systems, Volume 24 (2004), pp. 227-255 | Article

[35] Ya. Sinai Markov partitions and C-diffeomorphisms, Functional Analysis and Its Applications, Volume 2 (1968) no. 1, pp. 61-82

[36] R. Spatzier; D. Vischer Equilibrium measures for certain isometric extensions of Anosov systems, Ergodic Theory and Dynamical Systems, Volume 38 (2016) no. 3, pp. 1154-1167

[37] P. Walters An introduction to Ergodic Theory, Springer, 1982, 250 pages

[38] L.-S. Young What Are SRB Measures, and Which Dynamical Systems Have Them?, Journal of Statistical Physics, Volume 108 (2002), pp. 733-754